advertisement
Question
Posted by: Carol2007 | 2007/06/21

Bipolar

Hi, went to see gp yesterday again.......made him explain his diagnosis of my problem properly. Bipolar Disorder! Gp said that he has spoken to a shrink whosays I qoute ' Must be on meds for six months" then they will ween me off meds. If i show symptoms again of bipolar, then they put me on meds for i year. then try ween off again. Same story if I show syptoms again then they put me on meds for two years" Then they try ween me off again. If i show symptoms again then they put me on meds for life????? Does that sound right to you?

Another ? Flouxetine 20 dosage was increased to two caps in the morn about a week ago....Then told doc that i hit a low anytime after one in the afternoon. He increased the alzam 0.5 to 2 in the afternoon when this happens. THen in the evening he says 2-3 alzam 0.5 an hour before sleeping. Is this right.....Does that sound correct to you?

Today I dont know why but i woke up and am having a really low day. Was starting to feel better afor a few days again, but now I have hit this hugely overwhelming low, just want to cry....
Is this normal?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi C,
OK, a good explanation is ALWAYS needed. SOunds complex, but broadly OK. With recurrent Depressions and Bipolar Disorder, one tries meds to find the combination that suits the person's condition best, and its important to remain on the proper meds for long enough to see if they work properly. Then if the problem was a first or second episode, they may well try the efefct of weaning you off the meds, as some people then remain well long-term. Some docs after a second episode, most after a third, would recommend remaining on the meds long-term, to prevent or limit future episodes.
Fluoxetine, 20 mg a day suits many people, and 40 mg a day is otherwise a reasonable dose. Alzam is purely a tranquillizer, and is NOT antidepressant NOR a mood stabilizer used in treating bipolar disorder. I don't understand the thinking behind a rather high daily Alzam dose, and it is NOT ever a treatment either for a depressive disorder not likely to even temporarily improve a temporary low such as your mood dip in mid-afternoon. Because that entire family of drugs ( Alzam's relatives ) act on mood rather like alcohol, they could indeed contribute to your episodes of tearfulness, just as a drunk can get teary.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement